MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,CEMNTD,POLYMR/METAL

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,CEMNTD,POLYMR/METAL
Catalog Number 71421206
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented aseptic loosening and pain on his right knee several years after tkr.Knee prosthesis was removed on revision surgery and antibiotic beads were implanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A review of the complaint history revealed no prior complaints for the listed lots.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Our clinical/medical team concluded: based on the information available, it is unknown if the osteolysis led to the loosening or the loosening and inflammation led to the osteolysis therefore the root cause of the ¿aseptic loosening¿ and osteolysis is unknown.Based on the cultures, white count, sed rate and crp it is not believed to be infection.Only the operative report was submitted for review.No current patient information has been submitted at this time.Without the actual products involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION PS OXIN FEM SZ6 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,CEMNTD,POLYMR/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921373
Report Number1020279-2018-01981
Device Sequence Number13834550
Product Code JWH
UDI-Device Identifier00885556029138
UDI-Public00885556029138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Catalogue Number71421206
Device Lot Number13JM15892
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date09/30/2018
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR